Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS State College, PA

May 22, 2013Franklin County, Fulton County, Huntingdon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 6:21 PM EDT for Franklin County, Fulton County, Huntingdon County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 6:21 PM EDT (22:21 UTC)
Expired
May 22, 2013, 7:00 PM EDT
In force
39 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Franklin County, PA, Fulton County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 85 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS51 KCTP 222221
SVRCTP
PAC055-057-061-222300-
/O.NEW.KCTP.SV.W.0035.130522T2221Z-130522T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR FORT LITTLETON...MOVING
  NORTH AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED THE WARNING...
  FANNETTSBURG...UPPER STRASBURG...WILLOW HILL...ROXBURY...AMBERSON
  VALLEY AND DOYLESBURG.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174
AND 201.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 30...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3977 7775 4001 7808 4041 7794 4037 7786
      4037 7775 4027 7770 4029 7767 4027 7766
      4025 7767 4025 7765 4022 7765 4022 7764
      4023 7761 4018 7762 4013 7758
TIME...MOT...LOC 2221Z 202DEG 27KT 4007 7792

$$

FORECASTER: RXR
1 follow-up statement
367 
WWUS51 KCTP 222255
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT WED MAY 22 2013

PAC057-222305-
/O.CAN.KCTP.SV.W.0035.000000T0000Z-130522T2300Z/
FULTON PA-
655 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4005 7763 4020 7783 4037 7786 4037 7775
      4027 7770 4029 7767 4025 7767 4025 7765
      4022 7765 4022 7764 4023 7761 4016 7762
      4013 7758
TIME...MOT...LOC 2255Z 202DEG 27KT 4031 7779

$$

PAC055-061-222300-
/O.CON.KCTP.SV.W.0035.000000T0000Z-130522T2300Z/
FRANKLIN PA-HUNTINGDON PA-
655 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HUNTINGDON AND FRANKLIN COUNTIES...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTHWEST OF DOYLESBURG...OR 18 MILES SOUTHEAST OF
HUNTINGDON...MOVING NORTH AT 30 MPH.

MAINLY RURAL AREAS OF EASTERN HUNTINGDON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4005 7763 4020 7783 4037 7786 4037 7775
      4027 7770 4029 7767 4025 7767 4025 7765
      4022 7765 4022 7764 4023 7761 4016 7762
      4013 7758
TIME...MOT...LOC 2255Z 202DEG 27KT 4031 7779

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 59 minutes earlier.

Area forecast discussion, May 22, 5:22 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED MAY 22 2013

.SYNOPSIS...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND
WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW
WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD
FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN
COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR
MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

UPDATED...

SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND
NORTHERN COUNTIES...

EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS
THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE
WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG
ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS
AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE
OVER THE PAST 2 HOURS.

MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION
AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA
IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND
ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN
PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS
30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO
DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS
DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED
SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE
CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND
CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX
21-03Z.

ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES
REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK
INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL
BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL
CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW
STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY
EAST.

CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS
EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME
MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD.
THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN
AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND
MIDNIGHT.

A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE
AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER-
SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE
MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF
THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE
LONG TERM SECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON
FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE
TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED
TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA
/ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS
GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE
OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM
NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES
AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL
DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS
SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL
FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON
IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL
CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE
CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR
FROST.

Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD
SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS
IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE
PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL
EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH
CONTINUES TO MOVE AWAY FROM THE NORTHEAST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...

BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO.

SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING
SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND
HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP
STORMS YET...WILL CONTINUE TO MONITOR.

EARLIER DISCUSSION BELOW.

SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST
TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY
BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS
SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS
POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ.

COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD
FRONT DROPS SE OF PA.

.OUTLOOK...
FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS.
SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...CERU
AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT WED MAY 22 2013

PAZ004>006-010-011-017-024-033-037-231830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
229 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-231830-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
229 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, May 22, 5:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT WED MAY 22 2013

PAZ005-010-222130-
ELK PA-MCKEAN PA-
500 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK AND
SOUTHWESTERN MCKEAN COUNTIES...

AT 457 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHEAST OF
SIGEL...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT JAMES CITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66.

LAT...LON 4164 7855 4134 7893 4137 7897 4135 7902
      4134 7910 4142 7910 4143 7907 4145 7907
      4146 7906 4146 7898 4145 7897 4174 7895

FORECASTER: RXR
Special weather statement, May 22, 5:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT WED MAY 22 2013

PAZ024-222145-
CAMBRIA PA-
502 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA COUNTY...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST CONEMAUGH...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT VINCO...NANTY-GLO...EBENSBURG...LILLY AND
LORETTO.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE...SAINT FRANCIS UNIVERSITY AND MT. ALOYSIUS
COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.

LAT...LON 4046 7894 4050 7892 4064 7880 4051 7854
      4044 7857 4039 7868 4031 7886 4032 7897
      4040 7898

FORECASTER: EVANEGO
Special weather statement, May 22, 5:17 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT WED MAY 22 2013

PAZ024-025-033-034-222200-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
517 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD...
NORTHEASTERN SOMERSET AND SOUTHEASTERN CAMBRIA COUNTIES...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLUE KNOB SKI
RESORT...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HORSESHOE CURVE...ALTOONA AND BELLWOOD.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND
WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...BLUE KNOB SKI RESORT...MT. ALOYSIUS
COLLEGE...UNIVERSITY OF PITTSBURGH - JOHNSTOWN AND PENN STATE
ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 18 AND 40.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220.

LAT...LON 4015 7866 4024 7889 4067 7844 4049 7815

FORECASTER: RXR
Special weather statement, May 22, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT WED MAY 22 2013

PAZ035-036-222215-
FRANKLIN PA-FULTON PA-
528 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN
FRANKLIN COUNTIES...

AT 525 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT COVE MILLS...NEEDMORE AND
HARRISSONVILLE.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 164 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4001 7817 3994 7787 3971 7805 3972 7826

FORECASTER: RXR
Special weather statement, May 22, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT WED MAY 22 2013

PAZ056-057-063-222230-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
550 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EASTERN PERRY AND
WEST CENTRAL DAUPHIN COUNTIES...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALNUT BOTTOM...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CARLISLE...CARLISLE SPRINGS...WERTZVILLE AND
DUNCANNON.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENN STATE DICKINSON SCHOOL
OF LAW.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 214 AND 232...I-81 BETWEEN
MILE MARKERS 34 AND 66.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 209...ROUTE 322/22.

LAT...LON 4057 7699 4040 7676 4001 7729 4014 7747

FORECASTER: MARTIN
Local storm report, May 22, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     RIXFORD                 41.93N  78.49W
05/22/2013                   MCKEAN             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1300064

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:47 PM EDTSpecial Weather StatementCTPBedford28 min
May 22, 5:00 PM EDTSpecial Weather StatementCTPElk30 min
May 22, 5:02 PM EDTSpecial Weather StatementCTPCambria43 min
May 22, 5:17 PM EDTSpecial Weather StatementCTPBlair43 min
May 22, 5:28 PM EDTSpecial Weather StatementCTPFulton47 min
May 22, 5:40 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon35 min
May 22, 5:45 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton45 min
May 22, 5:47 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin58 min
May 22, 5:50 PM EDTSpecial Weather StatementCTPCumberland, Dauphin40 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon43 min
May 22, 6:20 PM EDTSevere Thunderstorm WarningCTPPotter55 min
May 22, 6:24 PM EDTSpecial Weather StatementCTPClearfield36 min
May 22, 6:29 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
May 22, 6:33 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Lycoming and 2 more57 min
May 22, 6:34 PM EDTSpecial Weather StatementCTPPerry26 min
May 22, 6:39 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin, Perry36 min
May 22, 6:48 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Juniata, Perry42 min
May 22, 7:06 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more54 min
May 22, 7:15 PM EDTSpecial Weather StatementCTPMcKean45 min
May 22, 7:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more65 min
May 22, 7:32 PM EDTSpecial Weather StatementCTPAdams, Cumberland28 min
May 22, 7:40 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more50 min
May 22, 7:45 PM EDTSpecial Weather StatementCTPWarren30 min
May 22, 7:55 PM EDTSevere Thunderstorm WarningCTPSullivan65 min
May 22, 7:58 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union77 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.